MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVIE; SUCTION COAGULATOR

BOVIE MEDICAL CORP BOVIE; SUCTION COAGULATOR
Model Number SCH10
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is the second occurrence from this customer with the same surgeon.The customer has returned the coagulatory for evaluation.We are sending the device to the manufacturing location for a full evaluation.(b)(4).A follow up report will be submitted once the evaluation of the returned device has been completed.
 
Event or Problem Description
The customer alleges that the sch10 was being used and caused a superficial burn to the physicians finger while depressing the handswitch.
 
Additional Manufacturer Narrative
The device was returned to the manufacturing location for further investigation.The complaint was able to be confirmed through main frequency hi-pot test 4243 vrms for 30 seconds.The device failed the test and arced through the pencil handle.The root cause according to the supplier was an issue with the parameters of the ultrasonic welding machine not being adequate and caused a failure of the test.A corrective action is being taken by the supplier to review the current utrasonic welding parameters and validation and making the updates necessary.The next three months of inspection records will be collected after the corrective actions are completed.The complaint rate is low with the only additional complaint being from the same customer.Based on the investigation, this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or need for additional corrective actions, a follow up report will be submitted.

Brand Name
BOVIE
Common Device Name
SUCTION COAGULATOR
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key15042791
Report Number3007208013-2022-00028
Device Sequence Number17886733
Product Code GEI
UDI-Device Identifier00607151006532
UDI-Public00607151006532
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K033003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2024
Device Model NumberSCH10
Device Catalogue NumberSCH10
Device Lot Number210806030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown